Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2000, 3:38 PM CDT for Clinton County, Washington County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 3:38 PM CDT (20:38 UTC)
- Expired
- Apr 7, 2000, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 3:46 PM CDT | Hail 1.25 | Nashville, IL | Off duty NWS personnel reported 1 1/4 inch hail near Nashville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 072038 SVRSTL ILC027-189-072115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 338 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS WASHINGTON COUNTY ILLINOIS IN SOUTH CENTRAL ILLINOIS * UNTIL 415 PM CDT * AT 335 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG THE WASHINGTON...ST CLAIR COUNTY LINE... 5 MILES WEST OF LIVELY GROVE... MOVING EAST AT 40 MPH. * LOCATIONS THAT WILL BE AFFECTED... OKAWVILLE NASHVILLE LIVELY GROVE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GKS/FG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:35 AM CDT, 12 hours 3 minutes earlier.
Area forecast discussion, Apr 7, 3:35 AM CDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 AM CDT FRI APR 7 2000 UA PTTN CONTS TO BE RAPID PROGRESSIVE WITH TRANSITION FM ZONAL FLOW AT 50H TO RDG OVR WRN US AND TROF FM CTRL GTLKS TO ERN GLF MEX. VIGOROUS S/WV MOVG INTO UPR MIDWEST IS DVLPG SFC LO OVR CTRL PLNS. 85H FNT XTNDG W-E ACRS FA OVRNGT HAS BEEN FOCUS FOR TSRA WITH SUM SVR RPTD. PROBS THIS PKG TO BE MVMT OF SFC SYS WHICH WILL DETERMINE TEMPS AND WNDS AND PCPN OVR AREA 1ST AND 2ND PDS. MESOETA HAS BEEN WORKING WELL WITH PCPN AND TEMPS ON THIS TYPE SYSTEM AND WL USE THAT GUID FOR THIS PKG. SFC LO TO MV ACRS CTRL MO THIS MRNG AND LOCTD VCNTY KUIN AT 18Z. GOOD DYNAMICS FOR TSTMS OVR RGN TO CONT THRU DAY AND THEN MUCH COOLER TEMPS TO ARRV TNGT. GOING FCST PKG LKS GOOD AND HV ONLY TWEAKED TEMPS IN A FEW ZNS AND ADJ SFC WNDS BASED ON CRNT PROGS. WL KP PCPN CHGOVR TO -SN TNGT IN ZNS BFR ENDING LATE. MIN TEMPS WL APCH FRZG BUT XPCT STG MIXING AND CLD CVR AND WL HOLD OFF ON ANY TYPE OF FRZ ADVSY ATTIM. .STL...NONE. WDB
In the hours before
Special weather statement, Apr 7, 11:51 AM CDT, 3 hours 47 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-072330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT FRI APR 672000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST...AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. THE MODERATE RISK AREA IS GENERALLY ALONG AND TO THE SOUTH AND EAST OF A LINE FROM VANDALIA ILLINOIS TO BELLEVILLE ILLINOIS TO FESTUS MISSOURI TO ELLINGTON MISSOURI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON TO THE NORTH AND WEST OF THE MODERATE RISK AREA...OVER PORTIONS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS. THE SLIGHT RISK AREA IS GENERALLY SOUTH AND EAST OF A PITTSFIELD ILLINOIS TO FULTON MISSOURI TO ST THOMAS MISSOURI LINE. A LOW PRESSURE STORM SYSTEM AND ATTENDANT FRONT STRETCHING FROM CENTRAL ILLINOIS ACROSS EASTERN MISSOURI INTO SOUTHWEST MISSOURI WILL MOVE EASTWARD THIS AFTERNOON AS THE LOW PRESSURE SYSTEM STRENGTHENS AND MOVES EASTWARD TOWARDS THE OHIO VALLEY. THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AS THE COLD FRONT AND A VIGOROUS UPPER LEVEL DISTURBANCE INTERACT WITH MOIST AND UNSTABLE AIR TO THE SOUTH OF FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH THERE IS THE POTENTIAL FOR A FEW TORNADIC SUPERCELL THUNDERSTORMS OVER SOUTHWEST ILLINOIS WHERE THE WIND SHEAR OF THE ATMOSPHERE WILL BE GREATEST. EMERGENCY MANAGEMENT OFFICIALS...HAM RADIO OPERATORS...AND STORM SPOTTERS SHOULD MONITOR CONDITIONS FOR POSSIBLE SKYWARN ACTIVATION THIS AFTERNOON. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 12:07 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 53 min |
| Apr 7, 7:01 AM CDT | Severe Thunderstorm Warning | LSX | Jersey | 34 min |
| Apr 7, 7:49 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 46 min |
| Apr 7, 8:10 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 50 min |
| Apr 7, 8:32 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 48 min |
| Apr 7, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 55 min |
| Apr 7, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 62 min |
| Apr 7, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 55 min |
| Apr 7, 2:51 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 54 min |
| Apr 7, 3:10 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 50 min |
| Apr 7, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.